Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Taking Puerarai Mirifica. Heavy periods. Is this a side effect?

Hi ! I am 53 years old and having been taking Puerarai Mirifica since last April. I haven t any for a year and now I am experiencing a period lasting the last seven days. It s quite heavy and I m wondering if this is a direct result of taking the PM constantly without a break. Also does this mean I could also become pregnant unintentionally. Many Thanks Angela (Ireland)
Asked On : Wed, 16 Jan 2013
Answers:  1 Views:  55
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
OBGYN 's  Response
Hello ,
Thanks for the query,

Puerarai Mirificais contains estrogenic phenol.

Continuous and constant exposure of the endometrium with estrogen results in increased endometrial thickness with withdrawal bleeding which is quite heavy.

At the age of 53, its not normal to have heavy bleeding though there are few exceptions.
Do get your USG done for endometrial thickness.
ET>4mm is considered to be risk factor for endometrial Ca.

You are less likely to be pregnant as ovarian reserve at this age is usually minimum.

hope this helps.

Dr Nilofer

Answered: Sat, 19 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor